Winter Weather, Brown
- When
- February 8, 4:00 AM EST to 2:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
A half inch of snow was measured in Georgetown.
A weak upper level disturbance brought a half inch to an inch of snow to portions of the Ohio Valley.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A weak upper level disturbance brought a half inch to an inch of snow to portions of the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 8, 12:43 AM EST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1243 AM EST WED FEB 8 2012 .SYNOPSIS... SNOW WILL DEVELOP TONIGHT AND WILL LAST THROUGH WEDNESDAY MORNING AS A WAVE OF LOW PRESSURE MOVES THROUGH KENTUCKY. HIGH PRESSURE WILL PROVIDE DRY CONDITIONS WEDNESDAY NIGHT AND THURSDAY. MORE SNOW MAY ACCOMPANY AN ARCTIC COLD FRONT ON FRIDAY...WITH COLDER AIR TO FOLLOW FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MID TO HIGH CLOUDS CONTINUE TO WORK EWD OVER TOP OF THE TRAPPED ST DECK. S/W OVER THE MID MS VALLEY THIS EVENING WILL MOVE EWD TO CNTL KY BY 12Z. STILL EXPECTING SNOW WILL MOVE IN AHEAD OF THE WAVE AFT 06Z. BEST SNOWS WILL AFFECT THE SRN COUNTIES...BUT NRN COUNTIES WILL SEE SOME LIGHT ACCUMULATION ALSO. STILL LOOKS LIKE AROUND AN INCH IN THE S...HALF AN INCH N. SO UPPED POPS TO CATEGORICAL IN THE S AND LIKELY IN THE N. UPPED LOWS IN THE N WITH THE OVERCAST CLOUDS FOR THE REST OF THE NIGHT. WILL REISSUE SPS TO HIGHLIGHT THE EFFECTS ON THE MORNING COMMUTE. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... SNOW WILL CONTINUE WEDNESDAY MORNING UNTIL THE WAVE OF LOW PRESSURE MOVES EAST. THE MAIN AREA OF CONCERN WILL BE CLOSE TO THE PATH OF THE WEAK SYSTEM...FROM SOUTH OF THE OHIO RIVER UP TO ABOUT I-71. AROUND AN INCH OF SNOW CAN BE EXPECTED IN SOUTHERN LOCATIONS...WITH LESSER AMOUNTS FARTHER NORTH. TEMPERATURES SHOULD RISE ABOVE FREEZING IN THE AFTERNOON WHICH WOULD ALLEVIATE ANY TRAVEL PROBLEMS. A LARGE AREA OF HIGH PRESSURE FOLLOWING THE SYSTEM WILL BRING DRY CONDITIONS BY WEDNESDAY NIGHT. THE DRY WEATHER WILL PERSIST THROUGH THURSDAY NIGHT AS THE HIGH MAKES ITS WAY ACROSS THE SOUTHERN CONUS. AFTER A LOW IN THE 20S WEDNESDAY NIGHT...SUNSHINE ASSOCIATED WITH THE HIGH WILL ALLOW TEMPERATURES TO RISE TO AROUND 40 ON THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A COLD FRONT WILL CROSS THE OHIO VALLEY ON FRIDAY WITH A SIGNIFICANTLY COOLER AIRMASS PULLED INTO THE REGION BEHIND IT ON THE WEEKEND. RAIN SHOWERS WILL BE HIT-AND-MISS AHEAD OF THE FRONT AS THERE IS NOT AN OVERLY MOIST ATMOSPHERE TO WORK WITH. AS THE FRONT CROSSES...THERE WILL BE ENOUGH OF A TEMPERATURE DIFFERENCE THAT THE SNOW CHANCES ON THE BACK SIDE WILL BE HIGHER EVEN IF SNOWFALL AMOUNTS ARE MINIMAL. THE NORTHERLY WINDS BEHIND IT AS STRONG HIGH PRESSURE BUILDS OVER THE MIDWEST WILL BRING LAKE EFFECT SNOW SHOWERS TO THE AREA ON SATURDAY. TEMPERATURES BEHIND THE FRONTAL PASSAGE ON FRIDAY WILL SEE LOWS IN THE TEENS SAT...SUN AND EVEN MON MORNING...AND MOST OF THE REGION HARD PRESSED TO GET OUT OF THE MID 20S ON SATURDAY. READINGS WILL MODERATE A BIT EACH DAY AFTERWARDS AND HIGHS SUNDAY WILL CLIMB TOWARDS THE FREEZING MARK UNDER SUNNY SKIES. BY MONDAY...THE CENTER OF THE HIGH PRESSURE SYSTEM WILL HAVE SLID SOUTH OF THE OHIO VALLEY. RETURN FLOW WILL PUSH HIGHS TOWARDS MORE NORMAL VALUES AND PM LOWS OUT OF THE TEENS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... COMPACT SYSTEM WILL MOVE ACROSS THE TERMINALS DURING THE FIRST HALF OF THE TAF PERIOD. THIS WILL BRING A PERIOD OF SNOW WITH IFR CONDITIONS. ONCE THIS MOVES OUT EXPECT AN MVFR CLOUD DECK TO LINGER. THE CEILINGS WILL LIFT TO VFR BY 00Z WITH CLOUDS STARTING TO SCATTER LATE IN THE PERIOD. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...FRANKS AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 422 PM EST TUE FEB 7 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 422 PM EST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW IS FORECAST TO DEVELOP LATE TONIGHT AHEAD OF A WAVE OF LOW PRESSURE. LIGHT SNOW ACCUMULATIONS ARE EXPECTED...ESPECIALLY ALONG AND SOUTH OF I-71. THIS LIGHT SNOW WILL BE ENOUGH TO CAUSE SLICK SPOTS TO DEVELOP ON AREA ROADS DURING THE WEDNESDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE ENDING WEDNESDAY AFTERNOON. SLICK SPOTS ARE LIKELY TO DEVELOP ON AREA ROADS. CONDITIONS WILL IMPROVE WEDNESDAY AFTERNOON AS TEMPERATURES RISE ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1001 PM EST TUE FEB 7 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-080915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1001 PM EST TUE FEB 7 2012 ...SNOW TO AFFECT WEDNESDAY MORNING COMMUTE... SNOW IS FORECAST TO DEVELOP LATE TONIGHT AHEAD OF A WAVE OF LOW PRESSURE. THE SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE ENDING. THE PATH OF THE SYSTEM THROUGH KENTUCKY WILL ALLOW THE BETTER SNOWFALL ACCUMULATIONS TO FALL SOUTH OF THE I-70 CORRIDOR...WHERE AROUND AN INCH OF SNOW WILL ACCUMULATE BY WEDNESDAY AFTERNOON. LOCATIONS TO THE NORTH...SHOULD SEE UNDER AN INCH OF ACCUMULATION. THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT...SLICK SPOTS ARE LIKELY TO DEVELOP...RESULTING IN HAZARDOUS DRIVING CONDITIONS DURING THE WEDNESDAY MORNING COMMUTE. MOTORISTS ARE ADVISED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. CONDITIONS WILL IMPROVE WEDNESDAY AFTERNOON AS THE SNOW ENDS AND TEMPERATURES RISE ABOVE FREEZING. SITES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 400 AM EST WED FEB 8 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081400- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 400 AM EST WED FEB 8 2012 ...LIGHT SNOW EXPECTED DURING THE MORNING COMMUTE... LIGHT SNOW WILL MOVE ACROSS THE AREA THIS MORNING. THE PATH OF THE SYSTEM WILL ALLOW THE BETTER SNOWFALL ACCUMULATIONS TO FALL ALONG AND SOUTHEAST OF THE I-71 CORRIDOR...WHERE AROUND A HALF INCH TO AS MUCH AS AN INCH OF SNOW WILL BE POSSIBLE BY THIS AFTERNOON. LOCATIONS TO THE NORTHWEST OF THIS AREA...SHOULD SEE A HALF INCH OR LESS OF SNOWFALL ACCUMULATION. THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT...SLICK SPOTS MAY DEVELOP...RESULTING IN HAZARDOUS DRIVING CONDITIONS DURING THE MORNING COMMUTE. MOTORISTS ARE ADVISED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE SNOW ENDS.
The national radar mosaic for the moment the first event began.
13 winter weather. Local standard time, as filed.
A half inch of snow was measured in Georgetown.
An inch of snow was measured three miles east of Batavia.
Eight tenths of an inch of snow was measured at the NWS office. Seven tenths was measured north of town by the cooperative observer and a NWS employee.
An inch of snow was measured just south of Lancaster.
A half inch of snow was measured by the highway department and the cooperative observer in Washington Court House.
Seven tenths of an inch of snow was measured at the Port Columbus Airport.
A half inch of snow was measured two miles northwest of Blue Ash and by a spotter five miles northwest of Cincinnati.
A half inch of snow was measured by the highway department and the cooperative observer in Hillsboro.
A half inch of snow was measured by the highway department three miles west of Celina.
An inch and a half of snow was measured by the highway department near Circleville.
An inch of snow was measured in Waverly. The highway department measured a half inch five miles southwest of Piketon.
The highway department measured a half inch of snow three miles northwest of Chillicothe.
A half inch of snow was measured in Rosemount.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367224, 367228, 367230, 367231, 367233, 367234, 367235, 367236, 367237, 367239, 367240, 367241, 367242.